Maryland, 2019

Tornado and Damaging Winds in Maryland, April 26, 2019

April 26, 2019 · NWS LWX · 20 events in 6 counties and zones

An upper level trough east of the Mississippi River on the morning of April 26th deepened and closed off over the eastern Great Lakes by the morning of April 27th. A forced convective line was ongoing in the morning hours of April 26th over West Virginia and progressed eastward into Maryland during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

An upper level trough east of the Mississippi River on the morning of April 26th deepened and closed off over the eastern Great Lakes by the morning of April 27th. A forced convective line was ongoing in the morning hours of April 26th over West Virginia and progressed eastward into Maryland during the afternoon hours. A few individual cells also formed ahead of this convective line. Modest instability developed during the late morning and early afternoon hours which helped to support showers and thunderstorms across the region, and this combined with moderate levels of wind speed shear, led to strong to severe thunderstorms which produced locally damaging winds. There was also enough low level directional shear to produce a tornado in central Maryland.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Apr 26, 9:29 AM EST, 4 hours 18 minutes earlier.

Area forecast discussion, Apr 26, 9:29 AM EST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1029 AM EDT Fri Apr 26 2019

.SYNOPSIS...
Low pressure will track from the Ohio Valley to the
eastern Great Lakes Friday, pulling a cold front across the
area late this afternoon. Another storm system could approach
the region Sunday. High pressure builds over the region Sunday
night into Monday.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...
An upper level trough east of the MS River this morning will
deepen and take on a negative tilt as it closes off over the
eastern Great Lks Sat morning. Very impressive 12-hr 500 mb
height falls (120-150 meters) are fcst over the area today as
trough axis crosses the area during the next 24 hrs.

Ongoing elevated convection continues across portions of eastern
VA into southern and eastern MD this morning, but should stay
below severe limits. In addition, showers and isolated elevated
convection is also still moving through portions of eastern WV
and western/central MD. The main catalyst for today's strong to
severe thunderstorms can be seen just east of Charleston WV this
morning in the form of a forced convective line. A gust of 44
mph was observed at KCRW as it passed. This will progress
eastward and towards the Allegheny Front by 12 noon, likely
reaching the metro areas between 2 and 4 PM, and then exiting
east of the Chesapeake Bay between 5 and 6 PM. Some additional
individual cells may also develop ahead of the line.

Very little surface or mixed layer instability currently exists
across the region but this is progged to change over the next
several hours as breaks in the cloud shield develop and
temperatures rise through the 60s into the low 70s. Latest
HREF/RAP forecasts indicate near 1000 J/KG of SBCAPE likely to
develop east of the Blue Ridge mountains this afternoon, and
this will be enough to both maintain/increase the intensity of
the current convective line which is currently in an atmosphere
characterized by 500 J/KG of SBCAPE. Effective shear values of
40-50 knots are also more than enough to support a convective
wind threat. Low level turning in the forecast wind profiles and
HREF/RAP forecast STP/SCP/helicity fields indicate that an
isolated tornado is also possible, either in any discrete
activity ahead of the line or in the form of a QLCS tornado.

Activity will become fast moving, so flood threat is relatively
low, however any training convection could lead to an isolated
incident.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH SUNDAY NIGHT/...
Cdfnt clears the area in the 21z- 00z time frame with severe
threat ending, but showers and perhaps isold t-storms may
continue until trof axis crosses the area late in the evening.
Then, winds will gust between 35-40 mph due to tightening
pressure gradient with showers ending by 03z.

Windy in the morning with gusts in the 35-40 mph with winds
diminishing in the mid afternoon hrs.

Showers return to the area late Sat night ahead of next frontal
system. Moisture will be more limited this time and the best
forcing will remain north over Pennsylvania. Sct showers are
expected mainly north of I-66 with showers ending by 18Z Sun.
Don't see any thunder risk with this system. New SPC Day 3
Convective Outlook doesn't have any thunder areas over us
either.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
High pressure to our north on Monday will promote dry conditions and
an east southeast flow, holding temperatures a touch below normal
with the airmass coming in off the ocean. The high will shift
offshore late Monday as a weak area of low pressure tracks to our
north. Not see a huge threat of rain from this low as much of the
limited moisture remains to our north, but will carry low end chance
POPs for our northern zones Monday night and into Tuesday.

The associated frontal boundary will sink southward into our region
and residing to our south by late Tuesday, lingering nearby
Wednesday and Thursday. As a result, will maintain chance POPs each
period as conditions look to remain unsettled with the boundary
nearby, and weak shortwave energy tracking overhead. Not expecting a
washout by any means, but shower chances will not be null in any
period. Highest chances for rain will come Wednesday night into
Thursday as a bit stronger area of low pressure tracks into the Ohio
Valley, but again remains mainly to our north. Dependent on how far
north the low tracks will drive the coverage of showers and possible
thunderstorms on Thursday. As another area of low pressure quickly
tracks toward the Ohio Valley Thursday night, the frontal boundary
will lift northward as a warm front with continued chances of
precipitation as we head into Friday.

Before the front sinks to our south Tuesday, slightly above normal
temperatures in the mid-upper 70s are expected. With plenty of
clouds hanging over the region, near normal high temperatures return
Wednesday and Thursday (low-mid 70s), with above normal temperatures
well into the 50s each night.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Isold t-storms are possible this morning, but better risk of
t-storms is expected this afternoon mainly east of the Blue
Ridge. Gusts to 40-50 kt possible with the showers/t-storms.
Severe threat ends by 00Z tonight, but strong post-frontal winds
up to around 30 kt are likely through 18Z Sat.

High pressure north of the terminals will deliver dry conditions and
a light east southeast flow on Monday. A weak area of low pressure
will pass to the north Monday night into Tuesday, with a few showers
possible, but predominate VFR conditions expected. With a frontal
boundary lingering across the region, showers will be possible
Tuesday night, with periods of sub VFR conditions not out of the
question.

&&

.MARINE...
Gale force gusts are expected this afternoon with broken/solid
line of showers and t-storms and in the post-frontal environment
tonight. Since no ramp up is allowed within first period, have
issued a Gale Warning through 18Z Sat. While winds will diminish
somewhat late tonight, they are expected to strengthen again Sat
morning. SMWs may also be required this afternoon with the line
of showers/t-storms.

A weak pressure gradient will reside over the waters on Monday as
high pressure builds to the north, delivering a light east southeast
flow. This high will shift offshore Monday night as a weak area of
low pressure tracks to the north into Tuesday. A cold front will
sink southward into the area on Tuesday, with marginal SCA
conditions possible Tuesday afternoon and evening.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 2 PM to 6 PM EDT Saturday for
     ANZ530>543.
     Gale Warning until 2 PM EDT Saturday for ANZ530>543.

&&

SYNOPSIS...LFR
NEAR TERM...MM/LFR
SHORT TERM...LFR
LONG TERM...BKF
AVIATION...MM/BKF/LFR
MARINE...MM/BKF/LFR
Hazardous weather outlook, Apr 26, 1:17 PM EST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
217 PM EDT Fri Apr 26 2019

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-271000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
217 PM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect until 9 PM for the entire outlook area.
Scattered severe thunderstorms capable of producing damaging
winds and isolated tornadoes are possible this afternoon into the
early evening hours.

A Gale Warning is in effect until 2 PM Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Gale Warning is in effect until 2 PM Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Please report severe weather to
the National Weather Service per standard operating procedures.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-271000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
217 PM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.

.DAY ONE...This Afternoon and Tonight

A Tornado Watch is in effect for portions of the area along and
east of the Blue Ridge mountains. Scattered severe thunderstorms
capable of producing damaging winds and isolated tornadoes are
possible during the afternoon hours.

Strong northwest winds may gust to around 50 mph resulting in
isolated wind damage tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong northwest winds may gust to around 50 mph resulting in
isolated wind damage Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested. Please report severe weather to
the National Weather Service per standard operating procedures.

In the hours before

Local storm report, Apr 26, 12:43 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
143 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     MARINE TSTM WIND 8 E SMITH ISLAND        37.97N  75.88W
04/26/2019  M41 MPH          ANZ543             MD   BUOY

&&

EVENT NUMBER LWX1904188

SMZ
Local storm report, Apr 26, 12:57 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
157 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     TSTM WND DMG     1 N CARRSBROOK          38.10N  78.46W
04/26/2019                   ALBEMARLE          VA   911 CALL CENTER

            TREE DOWN ON POWER LINES AT 1300 POLO GROUNDS RD

&&

EVENT NUMBER LWX1904189

KLW
Local storm report, Apr 26, 12:59 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
159 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     3 SSE KESWICK           37.98N  78.34W
04/26/2019                   ALBEMARLE          VA   911 CALL CENTER

            TREE DOWN ALONG UNION MILLS RD

&&

EVENT NUMBER LWX1904190

KLW
Local storm report, Apr 26, 1:02 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
202 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     2 WSW BARBOURSVILLE     38.16N  78.31W
04/26/2019                   ALBEMARLE          VA   911 CALL CENTER

            TREE DOWN BLOCKING ONE LANE NEAR INTERSECTION OF STONY
            POINT RD AND BURNLY STATION RD

&&

EVENT NUMBER LWX1904191

KLW
Local storm report, Apr 26, 1:33 PM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
233 PM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     LAHORE                  38.20N  77.97W
04/26/2019                   ORANGE             VA   911 CALL CENTER

            NUMEROUS TREES DOWN ACROSS ORANGE COUNTY.

&&

EVENT NUMBER LWX1904192

BJL

The radar

The Sterling radar (KLWX), 26 km away, was scanning. The volume nearest the first event began at 18:44 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
April 26, 1:47 PM EST
Where
Montgomery County, 1.48 mi NNE of Glen
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
39.070, -77.210

A tree was blown down near the intersection of Glen Mill Road and Boswell Court.

Thunderstorm Wind, Montgomery

When
April 26, 1:55 PM EST
Where
Montgomery County, 1.61 mi W of Parkwood
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.020, -77.110

An 18-inch diameter oak tree was uprooted alongside the Outer Loop of I-495 Capital Beltway just west of I-270 near the Bethesda Trolley Trail.

Thunderstorm Wind, Montgomery

When
April 26, 1:55 PM EST
Where
Montgomery County, 0.87 mi SE of Laytonsville
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.210, -77.140

A tree was blown down onto wires in Laytonsville.

Thunderstorm Wind, Prince George'S

When
April 26, 1:55 PM EST
Where
Prince George'S County, 0.54 mi W of Seabrook
Measured
70 kt (81 mph) estimated gust
Reported by
State Official
Coordinates
38.970, -76.860

Numerous trees were blown down in the Lanham area, including a few onto houses and power lines.

Thunderstorm Wind, Prince George'S

When
April 26, 1:57 PM EST
Where
Prince George'S County, 0.88 mi NE of Seabrook
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
38.980, -76.840

A tree was blown down near the intersection of Maryland Route 564 and 98th Avenue.

Thunderstorm Wind, Prince George'S

When
April 26, 2:06 PM EST
Where
Prince George'S County, 1.75 mi NE of Adelphi
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.020, -76.950

Two trees were blown down alongside the ramp from I-495 Capital Beltway Inner Loop to I-95 northbound.

Thunderstorm Wind, Baltimore

When
April 26, 2:09 PM EST
Where
Baltimore County, 0.53 mi W of Oregon
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.500, -76.690

A large wooden sign was blown down on Shawan Road between Falls Road and I-83.

Thunderstorm Wind, Baltimore

When
April 26, 2:10 PM EST
Where
Baltimore County, 1.17 mi NE of Shawan
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.512, -76.704

One tree was blown down a quarter mile south of the intersection of Cuba Road and Gardiner Road. Two trees were also blown down and one other tree topped near the intersection of Cuba Road and Miller Road. One other tree was blown down on Western Run Road just north of Ford Road.

Thunderstorm Wind, Anne Arundel

When
April 26, 2:17 PM EST
Where
Anne Arundel County, 1.28 mi ENE of Gambrills
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.080, -76.650

A tree was blown down onto power lines on Gambrills Road near Grace Point Church. A tree was also blown down in the 1600 block of Preakness Drive.

Thunderstorm Wind, Baltimore

When
April 26, 2:18 PM EST
Where
Baltimore County, 0.73 mi NW of Blue Mt
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.608, -76.629

A tree was blown down on Big Falls Road a quarter mile south of the Gunpowder Falls Trail parking area. Three trees were also blown down in the 1600 to 1700 block of Wilson Road.

Thunderstorm Wind, Baltimore

When
April 26, 2:19 PM EST
Where
Baltimore County, 1.07 mi E of Glencoe
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.550, -76.610

A tree and wires were blown down along the 15000 block of Carroll Road.

Tornado, Baltimore

When
April 26, 2:19 PM EST to 2:23 PM EST
Where
Baltimore County, 0.63 mi SE of Corbett to 2.73 mi E of Blue Mt
Rating
EF1
Path length
2.94 mi
Path width
150 yd
Reported by
NWS Storm Survey
Coordinates
39.565, -76.610

An EF-1 tornado began at 3:19 PM EDT (2:19 PM EST) on Corbett Road between Monkton Farms Drive and Falls Road, and ended at 323 PM EDT (2:23 PM EST) near the intersection of Shepperd Road and MD-562/138 Troyer Road, resulting in intermittent damage mainly to softwood trees. This time was estimated from rotational velocity signatures evident on both KLWX Sterling National Weather Service Weather Surveillance Radar (88D) and TBWI FAA Terminal Doppler Weather Radar. Several area residents noted sudden, chaotic winds around 3:20 PM EDT (2:20 PM EST). No concentrated or tornadic damage was found southwest or northeast of this location, although there was sporadic tree damage concluded to be from straight line winds throughout much of northeastern Baltimore County into northwestern Harford County.

Most of the damage was to softwood (pine) trees. On Corbett Road, two softwood (pine) trees were snapped a third of the way up on the west side of the road, and fell toward the northeast. Across the street in a wooded area, a third tree (hardwood, birch) snapped halfway up and fell toward the east. A fourth tree (softwood, pine) just to the north snapped halfway up, and fell toward the south. The pattern of the tree damage was convergent in nature, implying a circulation reached the surface at this|point. Other leaf and small branch debris was noted in the area. The damage was confined to a 100-yard wide path at this location.

The tornado continued northeastward with a forward speed of 40 to 50 mph (estimated from TBWI radar), reaching the 2400 block of Monkton Road at 3:20 PM EDT (2:20 PM EST). At this location, four pine trees snapped about halfway up, and fell toward the northeast; one small tree along the southeast side of the path snapped at the base and|fell toward the southwest; two other pine trees snapped halfway up and fell toward the north or northwest. There were also numerous large limbs scattered around this area. Damage was confined to a path that expanded slightly in width to about 125 yards.

The circulation reached JM Pearce Road just east of MD-138 Shepperd Road at 3:21 PM EDT (2:21 PM EST). At least ten trees were snapped in a 150-yard wide path here. Three trees on the northwest side of the path fell toward the south or southeast, with the rest falling toward the northwest to northeast. All of the trees that fell were softwoods (mainly pines).

At 3:22 PM EDT (2:22 PM EST), the tornado reached MD-138 Shepperd Road in the 2900 block. Over a dozen trees were snapped between the base and halfway up at this location. Additionally, half a dozen trees were topped. The trees that were snapped closer to the base were along and southeast of the roadway, and fell facing the northwest, north and northeast. The trees that had their tops snapped off were along the north side of the road, and blew south across the road onto adjacent properties. A house at a horse barn had two screens blown in toward the northeast, and the slide of a swing set on the property was torn off and blew toward the northwest. Steel barns on the property sustained no notable damage, and no shingles or siding were removed from the house.

The last instance of tornadic damage was noted at the intersection of Shepperd Road and MD-562/138 Troyer Road. Several softwood trees were snapped here, as well, facing southwest, south and southeast.

Given the intermittent tree damage (snapped trees), and the fact that very little if any structural damage was noted, it is concluded that maximum wind speeds were 80 to 90 MPH. Above this speed is when most sturdy structures start sustaining notable|damage, like substantial loss of shingles or siding, which was NOT noted anywhere along the path. No injuries or fatalities were reported in this tornado.

Thunderstorm Wind, Baltimore

When
April 26, 2:21 PM EST
Where
Baltimore County, 1.27 mi ESE of Jacksonville
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.510, -76.550

A large tree was snapped near the intersection of Sweet Air Road and Fox Run Court.

Thunderstorm Wind, Harford

When
April 26, 2:25 PM EST
Where
Harford County, 0.53 mi E of Black Horse
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.620, -76.540

A pole was blown down near the intersection of Maryland Route 23 Norrisville Road and Houcks Road.

Thunderstorm Wind, Baltimore

When
April 26, 2:31 PM EST
Where
Baltimore County, 2.14 mi NNE of West Liberty
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.710, -76.590

A large tree was blown down blocking Harris Mill Road north of intersection with Bond Road. Numerous other trees were also reported down in the area.

Thunderstorm Wind, Baltimore

When
April 26, 2:32 PM EST
Where
Baltimore County, 1.12 mi ENE of Halethorpe
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
39.254, -76.680

A tree was blown down along the ramp from northbound I-95 to westbound I-695 Baltimore Beltway Inner Loop.

Thunderstorm Wind, Anne Arundel

When
April 26, 2:40 PM EST
Where
Anne Arundel County, 0.69 mi S of Elvaton
Measured
50 kt (58 mph) estimated gust
Reported by
State Official
Coordinates
39.110, -76.580

A large tree was down blocking the intersection of Natalie Lane and Carli Court.

Thunderstorm Wind, St. Mary'S

When
April 26, 2:42 PM EST
Where
St. Mary'S County, 2.28 mi WNW of Leonardtown
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.310, -76.670

A tree was blown down near the intersection of Maryland Route 234 and Maryland Route 5.

Thunderstorm Wind, St. Mary'S

When
April 26, 2:49 PM EST
Where
St. Mary'S County, 1.38 mi S of Drumcliff
Measured
61 kt (70 mph) estimated gust
Reported by
State Official
Coordinates
38.380, -76.580

Four trees were blown down and three other trees were damaged near the intersection of Jones Wharf Road and Drum Cliff Road.

Thunderstorm Wind, St. Mary'S

When
April 26, 3:04 PM EST
Where
St. Mary'S County, 0.54 mi W of Patuxent River
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
38.280, -76.410

A wind gust of 62 mph (54 knots) was measured at Patuxent River Naval Air Station KNHK).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2019Every state in 2019This day in weather historyThe tornado archive for Maryland, 2019Warnings in Maryland, April 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819041, 819042, 819043, 819044, 819045, 819046, 819047, 819057, 819048, 819058, 819049, 819060, 819050, 819052, 819053, 819059, 819051, 819054, 819055, 819056.